MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES DR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 831F75P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.The report of "material protruding from the catheter found close to the distal tip" was confirmed through the image provided by the customer.When the device arrived for evaluation, protruding material was not observed.However, approximately 4mm in length of the catheter body appeared to be missing at 2cm from distal tip.Damaged catheter body area appeared to be consistent with the protruding material shown in the customer picture.All through lumens were patent without any leakage or occlusion.No resistance was felt when water or air was injected into all through lumens.Balloon inflated clear, concentric, and remained inflated for 5 minutes without leakage.An engineering investigation will be performed in order to consider any potential factors that may have contributed to this complaint.A supplemental report will be submitted accordingly upon investigation completion.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, upon opening and inspection of this swan-ganz catheter, material protruding from the catheter was found close to the distal tip.There was no allegation of patient injury.The device was available for evaluation.As per evaluation results, approximately 4mm in length of the catheter body appeared to be missing at 2cm from the distal tip.Patient demographic data unable to be obtained.
 
Additional Manufacturer Narrative
Added: h2 (type of follow-up).Updated: g3 (date received by manufacturer), g6 (type of report), h6 (component code, investigation findings, investigation conclusions).The device was received for evaluation.The report of "material protruding from the catheter found close to the distal tip" was confirmed through the image provided by the customer.When the device arrived for evaluation, protruding material was not observed.However, approximately 4mm in length of the catheter body appeared to be missing at 2cm from distal tip.Damaged catheter body area appeared to be consistent with the protruding material shown in the customer picture.All through lumens were patent without any leakage or occlusion.No resistance was felt when water or air was injected into all through lumens.Balloon inflated clear, concentric, and remained inflated for 5 minutes without leakage.Further evaluation was performed by the engineers in the manufacturing site.There are manufacturing controls such as visual inspection after finishing the operations that use blades or scissors.The manufacturing procedure was reviewed, and there is no evidence to conclude that this condition could be related to the process, since there are established process controls to prevent the occurrence of the reported malfunction.Based on the available information, a definite root cause was unable to be determined.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21890438
Report Number2015691-2025-03150
Device Sequence Number15482693
Product Code DYG
UDI-Device Identifier00690103218282
UDI-Public(01)00690103218282(17)260424(11)240424(10)65742852
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number831F75P
Device Lot Number65742852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown